Alert archive / Kansas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 90, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jun 11, 2005, 11:35 PM CDT for Clark County, Comanche County, Kiowa County, Kansas. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2005, 11:35 PM CDT (04:35 UTC)
- Expired
- Jun 12, 2005, 12:11 AM CDT
- In force
- 36 min
- Issued by
- NWS Dodge City, KS
- Area
- Counties, with a storm outline in the text
Counties Clark County, KS, Comanche County, KS, Kiowa County, KS
The radar
The Dodge City radar (KDDC), 66 km from the middle of the area, began a volume at 04:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 12:00 AM CDT | TSTM WND DMG | 11 S Sitka, KS | FEW 1 INCH TREE LIMBS DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 4.6 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 422 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 1326 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KDDC 120436
SVRDDC
KSC025-033-097-120515-
/O.NEW.KDDC.SV.W.0090.050612T0435Z-050612T0515Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
1135 PM CDT SAT JUN 11 2005
THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN COMANCHE COUNTY IN SOUTH CENTRAL KANSAS.
SOUTHWESTERN KIOWA COUNTY IN SOUTH CENTRAL KANSAS.
EASTERN CLARK COUNTY IN SOUTHWEST KANSAS.
* UNTIL 1215 AM CDT
* AT 1132 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO ONE INCH SIZE HAIL.
THIS STORM WAS LOCATED 10 MILES SOUTH OF SITKA...MOVING NORTHEAST
AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
RURAL AREAS OF WESTERN COMANCHE COUNTY...
RURAL AREAS OF SOUTHWESTERN KIOWA COUNTY...
RURAL AREAS OF EASTERN CLARK COUNTY...
ASHLAND...
SITKA...
PROTECTION...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...NEARLY CONTINUOUS
CLOUD TO GROUND LIGHTNING WAS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3700 9989 3701 9948 3737 9930 3746 9926
3745 9956 3746 9976
$$
JOHNSON2 follow-up statements
000
WWUS53 KDDC 120455
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1154 PM CDT SAT JUN 11 2005
KSC025-033-097-120515-
/O.CON.KDDC.SV.W.0090.000000T0000Z-050612T0515Z/
KIOWA KS-CLARK KS-COMANCHE KS-
1154 PM CDT SAT JUN 11 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES FOR SOUTHWESTERN KIOWA...
EASTERN CLARK AND WESTERN COMANCHE COUNTIES UNTIL 1215 AM CDT...
AT 1153 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO ONE INCH
SIZE HAIL. THIS STORM WAS LOCATED NEAR SITKA...AND MOVING NORTHEAST
AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
RURAL AREAS OF WESTERN COMANCHE COUNTY...
RURAL AREAS OF SOUTHWESTERN KIOWA COUNTY...
RURAL AREAS OF EASTERN CLARK COUNTY...
PROTECTION...
SITKA...
ASHLAND...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 3700 9989 3701 9948 3737 9930 3746 9926
3745 9956 3746 9976
$$
JOHNSON000
WWUS53 KDDC 120511
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1210 AM CDT SUN JUN 12 2005
KSC025-033-097-120520-
/O.CAN.KDDC.SV.W.0090.000000T0000Z-050612T0515Z/
KIOWA KS-CLARK KS-COMANCHE KS-
1210 AM CDT SUN JUN 12 2005
...THE SEVERE THUNDERSTORM WARNING FOR COMANCHE...CLARK AND KIOWA
COUNTIES HAS BEEN CANCELLED...
AT 1206 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAS DIMINISHED AND NO LONGER
POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE
THUNDERSTORM WARNING HAS BEEN CANCELLED.
* LOCATIONS IMPACTED INCLUDE...
RURAL AREAS OF WESTERN COMANCHE COUNTY...
RURAL AREAS OF SOUTHWESTERN KIOWA COUNTY...
RURAL AREAS OF EASTERN CLARK COUNTY...
LAKE COLDWATER...
HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE STILL POSSIBLE FROM
THE THUNDERSTORM THAT WAS LOCATED 4 MILES NORTH OF PROTECTION...
MOVING NORTHEAST AT 35 MPH..
LAT...LON 3700 9989 3701 9948 3737 9930 3746 9926
3745 9956 3746 9976
$$
JOHNSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 2:53 PM CDT, 8 hours 42 minutes earlier.
Area forecast discussion, Jun 11, 2:53 PM CDT, 8 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 253 PM CDT SAT JUN 11 2005 .DISCUSSION... DAYS 1-2... WEAK FRONTAL BOUNDARY LEFT OVER FROM THE FIRST UPPER WAVE EXTENDS FROM THE AMARILLO AREA NORTHEAST TO ALVA TO CONCORDIA. VISIBLE IMAGERY IS SHOWING HINTS OF SOME DEVELOPMENT SOUTHWEST OF AMARILLO ON THIS BOUNDARY AND THIS COULD BE THE TREND FOR THE REMAINDER OF THE AFTERNOON TO THE NORTHEAST OF THERE, POSSIBLY CLIPPING MY SOUTHEAST ZONES. IN ADDITION, TOWERING CU HAVE BEEN INCREASING OVER THE HIGHER TERRAIN OF NORTHEAST NM. MODELS ARE FORECASTING THIS ACTIVITY TO MOVE GENERALLY OFF TO THE EAST NORTHEAST AND CONGEAL INTO AN MCS THAT WOULD MOVE ACROSS THE PANHANDLES AND WESTERN OK. THE NORTHERN PORTION OF THIS CLUSTER MAY MOVE ACROSS OUR SOUTHERN HALF OF COUNTIES SO WILL LEAVE FORECAST ALONE. DUE TO THE UNCERTAINTY AS TO WHERE THE HEAVIEST RAIN WILL SET UP, WHICH COULD BE TO OUR SOUTH, HAVE DECIDED NOT TO HOIST A FLOOD WATCH. COULD SEE MORE DEVELOPMENT DURING THE EARLY MORNING ON SUNDAY IN THE WARM ADVECTION REGIME AHEAD OF THE APPROACHING WAVE. AFTER THIS ACTIVITY MOVES EAST, INSOLATION AHEAD OF THE DRYLINE MAY OCCUR ACROSS THE WEST WHICH COULD MAKE THINGS INTERESTING. THE FLY IN THE OINTMENT WILL BE WHERE THE OUTFLOW BOUNDARY SETS UP FROM THE PREVIOUS CONVECTION. THIS BOUNDARY COULD VERY WELL SET UP SOUTH OF KS WHICH WOULD KEEP THE REAL NASTY WEATHER THERE ALSO. AT ANY RATE, SUPERCELLS WILL LIKELY DEVELOP NEAR THE BOUNDARY INTERSECTION AND THEN SOUTH ALONG THE DRYLINE BY AFTERNOON AS UPPER WAVE IS FORECASTED TO BE NEAR DRYLINE DURING PEAK HEATING. THIS ACTIVITY WILL LIKELY CONGEAL INTO A SQUALL LINE THAT WILL MARCH ITS WAY EAST AND NORTHEAST DURING THE EVENING AND OVERNIGHT HOURS ACROSS WESTERN KS. DAYS 3-7... FORECAST CHALLENGES IN THE EXTENDED ARE MAINLY TEMPERATURES AND A CHANCE FOR THUNDER MONDAY NIGHT AND THURSDAY. AM NOT TO THRILLED WITH RAINFALL CHANCES THROUGH THIS WHOLE PERIOD ESPECIALLY LATER AS AN UPPER LEVEL RIDGE SETS UP. COULD HAVE SOME LINGERING THUNDER ON MONDAY NIGHT WITH GOOD MOISTURE IN BACK OF COLD FRONT ALONG WITH COLD POOL AND ASSOCIATED UPPER LEVEL LOW TO THE NORTH IN THE EAST OR NORTHEAST CWA. THEN WITH RETURNING MOISTURE WITH UPSLOPE COULD HAVE MORE THUNDER ON THURSDAY. OTHERWISE RIDGE THEN BUILDS IN WITH SOME UPPER LEVEL WARMING. HOWEVER MAY NEED TO WATCH CHANCES FOR MCSS ON EAST SIDE OF RIDGE DEPENDING WHERE THE EXACT RIDGE LINE SETS UP. WILL CONTINUE WITH OVERNIGHT LOWS IN THE UPPER 50S WITH HIGHS IN THE 80S WHICH IS PRETTY CLOSE TO NORMAL, MAYBE SLIGHTLY LOWER. && .PRELIMINARY POINT TEMPS/POPS... DDC 61 79 61 83 / 50 50 60 0 GCK 60 79 60 83 / 50 50 60 0 EHA 58 83 59 85 / 50 50 50 0 LBL 59 82 61 86 / 50 50 60 0 HYS 61 79 61 82 / 30 60 60 20 P28 64 82 63 86 / 50 60 60 20 && .DDC WATCHES/WARNINGS/ADVISORIES... .KS...NONE. && LACY/06
Hazardous weather outlook, Jun 11, 4:58 AM CDT, 18 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 458 AM CDT SAT JUN 11 2005 KSZ030-031-043>046-061>066-074>081-084>090-121000- BARBER-CLARK-COMANCHE-EDWARDS-ELLIS-FINNEY-FORD-GRANT-GRAY-HAMILTON- HASKELL-HODGEMAN-KEARNY-KIOWA-LANE-MEADE-MORTON-NESS-PAWNEE-PRATT- RUSH-SCOTT-SEWARD-STAFFORD-STANTON-STEVENS-TREGO- 458 AM CDT (358 AM MDT) SAT JUN 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST KANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS EVENING AND TONIGHT. THESE STORMS WILL CONTAIN HEAVY RAIN AND POSSIBLY LARGE HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS WILL BE WIDESPREAD ON SUNDAY. LOCALLY HEAVY RAINS ARE POSSIBLE. .SPOTTER ACTIVATION STATEMENT... A FEW STORM SPOTTERS MAY BE NEEDED TONIGHT. FINCH
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 4:38 PM CDT | Severe Thunderstorm Warning | DDC | Hamilton, Stanton | 69 min |
| Jun 12, 5:22 PM CDT | Severe Thunderstorm Warning | DDC | Kearny | 54 min |
| Jun 12, 5:44 PM CDT | Severe Thunderstorm Warning | DDC | Stanton | 46 min |
| Jun 12, 6:29 PM CDT | Severe Thunderstorm Warning | DDC | Stanton | 47 min |
| Jun 12, 6:55 PM CDT | Severe Thunderstorm Warning | DDC | Grant | 65 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.